Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 180, NWS Birmingham, AL

March 19, 2000Chambers County, Lee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 19, 2000, 6:06 PM CST for Chambers County, Lee County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2000, 6:06 PM CST (00:06 UTC)
Expired
Mar 19, 2000, 6:30 PM CST
In force
24 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Chambers County, AL, Lee County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:45 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 200007
SVRBHM
ALC017-081-200030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CST SUN MAR 19 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 630 PM CST.

* AT 606 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS OVER EXTREME EASTERN TALLAPOOSA AND MACON
  COUNTIES...EXTENDING FROM NEAR NEW SITE TO EAST OF TUSKEGEE.  THIS LINE
  WAS MOVING EAST AT 35 MPH...AND WILL AFFECT MOST OF CHAMBERS AND WESTERN 
  LEE COUNTY THROUGH 630 PM."

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:56 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 19, 2:56 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
256 PM CST SUN MAR 19 2000

SURFACE LOW INTO WEST AL THIS AFTERNOON WILL MOVE NORTHEAST ACROSS
THE STATE TONIGHT.  TORNADO WATCH WILL CONTINUE IN EFFECT S PART OF
THE AREA IN WARM SECTOR UNTIL 7 PM. SOME FLOODING IN PROGRESS...
BUT RAINS SHOULD DIMINISH THIS EVENING AND END LATER TONIGHT AS THE
UPPER TROF MOVES RAPIDLY ACROSS THE AREA. DECREASING CLOUDS ON MONDAY
AS THE STO<RM SYSTEM MOVES OFF TO THE NE.  WARMER ON TUESDAY.

HSV EU 045/061 042/071 046 369100
BHM BU 047/064 042/076 048 369-00
MGM BU 050/068 043/078 053 369000=

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Mar 19, 2:10 PM CST, 3 hours 56 minutes before
ALZ001>038-040>050-192230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CST SUN MAR 19 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A SURFACE COLD FRONT...CURRENTLY MOVING THROUGH CENTRAL
MISSISSIPPI...CONTINUES TO ADVANCE TOWARDS ALABAMA THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS MUCH OF THE
FORECAST AREA TONIGHT.

STRONG TO SEVERE THUNDERSTORMS MAY BE ENCOUNTERED OVER THE SOUTHERN
PORTION OF THE FORECAST AREA.  SOME STORMS COULD CONTAIN SMALL
HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO.  BECAUSE OF
THIS...A TORNADO WATCH HAS BEEN ISSUED UNTIL 700 PM CST FOR THE
SOUTHERN HALF OF ALABAMA.

RAINFALL COULD BE ON THE HEAVY SIDE IN THE STRONGER SHOWERS. WITH
RAINFALL TOTALS OF 1 TO 3 INCHES POSSIBLE...SOME AREAS COULD
EXPERIENCE MINOR FLOODING OF AREA ROADWAYS AND LOW-LYING AREAS.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
COULD BE NECESSARY THIS EVENING OVER SOUTHERN PORTIONS OF ALABAMA.

NNNN
Special weather statement, Mar 19, 3:17 PM CST, 2 hours 49 minutes before
ALZ030>032-192200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CST SUN MAR 19 2000

TORNADO WATCH 105 IS NO LONGER IN EFFECT FOR SUMTER, GREENE, AND
HALE COUNTIES.

NNNN
Special weather statement, Mar 19, 5:45 PM CST, 21 minutes before
ALZ033-ALZ040>042-200100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CST SUN MAR 19 2000

TORNADO WATCH 105 IS NO LONGER IN EFFECT FOR PERRY, DALLAS, AUTAUGA,
AND LOWNDES COUNTIES.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:26 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell49 min
Mar 19, 7:13 PM CSTSevere Thunderstorm WarningBMXBarbour, Lee, Russell47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.